MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK REVISION TOTAL KNEE SYSTEM; TIBIAL INSERT SC FIXED 10MM, SIZE 3

MEDACTA INTERNATIONAL SA GMK REVISION TOTAL KNEE SYSTEM; TIBIAL INSERT SC FIXED 10MM, SIZE 3
Model Number 02.07.0310SCF
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 may 2025.Lot 1908933: (b)(4) items manufactured and released on 14/11/2019.Expiration date: 29/10/2024.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Other devices involved: gmk-revision 02.07.0683r revision fixed tibial tray cemented size 3 r (k123721) lot 2003089: (b)(4) items manufactured and released on 22/06/2020.Expiration date: 09/06/2025.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.A conclusion has yet to be established as the investigation is incomplete.
 
Event or Problem Description
Revision surgery performed about 9 months after the primary surgery due to inlay dislocation.As visible from the xrays, the support peg is unscrewed.Only the inlay and peg have been revised.Torque limiter 6nm used at the primary surgery.
 
Additional Manufacturer Narrative
Batch review performed on 2 july 2025.Lot: 2406774: (b)(4) items manufactured and released on 06/05/2024.Expiration date: 21/04/2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed by r&d project manager nine months post-rtka, the tibial insert was found detached from the tibial baseplate.Upon return and inspection, the insert exhibited scratches likely caused by surgical tools used during removal.Examination of the sc peg showed plastic deformation and breakage of the first thread.Due to the discontinuity, thread conformity could not be verified.However, based on the surgeon's report that the peg was successfully screwed in during implantation, it is reasonable to assume initial conformity.The observed damage likely resulted from mechanical impact with the tibial tray following dislocation.The root cause of the event remains undetermined.Possible contributing factors include insufficient tightening during surgery, improper use of the torque-limiting screwdriver, or a malfunction of the screwdriver itself.The torque limiter used at the time of the index surgery was not made available for inspection; therefore, no further analysis can be done.Based on all available evidence to date, there is no indication of a manufacturing defect in either the tibial insert or the sc peg.Clinical evaluation: less than 1 year after revision tka, the metal threaded peg that gives rigidity to the central post of the tibial insert unscrewed from its seating and the insert dislocated from the tibial baseplate.The consequence of the insert dissociation has been dislocation of the joint and revision had to be carried out.The self-unscrewing of this peg, which should be tightened at 6nm, with a torque-limiter screwdriver to determine the correct tightening torque, is a very rare event, so that we could not establish any possible cause yet.As normal for screwed couplings, a possible cause is insufficient tightening torque.According to report, the torque-limiting screwdriver was used at index surgery, so the two most likely explanations are that the torque-limiting mechanism was defective or that the torque limit was not reached.We cannot exclude either, and no other possible explanation has been found to date.The following information has been modified/added in this fu: product details and related batch review: date of device return, visual inspection, clinical evaluation.
 
Additional Manufacturer Narrative
Reason for follow-up: the torque limiter used at the primary surgery was received on 4 august 2025.On 7 august 2025, it was analyzed and found to be conforming.Details of the torque limiter used at the primary surgery: 02.07.10.4563 torque limiter wrench - 6nm lot.1954983.Visual and clinical evaluation have been updated accordingly: inspection of the explanted devices and the torque limiter used during the primary surgery.Nine months post-rtka, the tibial insert was found detached from the tibial baseplate.The primary function of the support peg once correctly threaded into the tibial tray is to enhance the rigidity of the posterior-stabilized (ps) cam mechanism.If the peg becomes unscrewed, this function is compromised.Upon return and inspection, the insert exhibited scratches likely caused by surgical tools used during removal.Examination of the sc peg showed plastic deformation and breakage of the first thread.Due to the discontinuity, thread conformity could not be verified.However, based on the surgeon's report that the peg was successfully screwed in during implantation, it is reasonable to assume initial conformity.The observed damage likely resulted from mechanical impact with the tibial tray following dislocation.The torque limiter was also received and inspected and found to be conforming.The root cause of the event remains undetermined.Possible contributing factors include insufficient tightening during surgery or improper use of the torque-limiting screwdriver.Based on all available evidence to date, there is no indication of a manufacturing defect.Clinical evaluation.Less than 1 year after revision tka, the metal threaded peg that gives rigidity to the central post of the tibial insert unscrewed from its seating and the insert dislocated from the tibial baseplate.The consequence of the insert dissociation has been dislocation of the joint and revision had to be carried out.The self-unscrewing of this peg, which should be tightened at 6nm, with a torque-limiter screwdriver to determine the correct tightening torque, is a very rare event, so that we could not establish a cause.As normal for screwed couplings, a possible cause is insufficient tightening torque.According to the report, the torque-limiting screwdriver was used during index surgery, so the two potential explanations are that the torque-limiting mechanism was defective or that the torque limit was not reached.However, the torque limiter used at the primary surgery has been inspected and found to be conforming.The root cause of the event remains undetermined.There is no indication of any device-related root cause.Conclusions: a possible cause for this event could be insufficient torque applied at index surgery, however, there is no data to support this and no determination can be made based on the information available.There is no evidence suggesting a manufacturing defect, and the product's performance history does not indicate any systemic issue related to the design or quality of production.

Brand Name
GMK REVISION TOTAL KNEE SYSTEM
Common Device Name
TIBIAL INSERT SC FIXED 10MM, SIZE 3
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22201099
Report Number3005180920-2025-00528
Device Sequence Number12679556
Product Code JWH
UDI-Device Identifier07630030817076
UDI-Public07630030817076
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.0310SCF
Device Lot Number2406774
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date07/23/2025
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown